Indiana, 2021Tornadoes in Indiana, June 8, 2021
June 8, 2021 · NWS PAH · 3 events in 3 counties and zones
A few small tornadoes occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $23,000
- Crop damage
- $8,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few small tornadoes occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 11:43 AM CST, 59 minutes earlier.
Area forecast discussion, Jun 8, 11:43 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1243 PM CDT Tue Jun 8 2021
.UPDATE...
Issued at 1243 PM CDT Tue Jun 8 2021
Updated for 18Z aviation forecast discussion.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 300 AM CDT Tue Jun 8 2021
It feels a little like Groundhog Day, with the repetitious effects
of the drift of the upper Low, and the inhale/exhale feature of
daily daytime and nighttime pops. The ensemble guidance continues
to ping a very moist signal with 2+ standard deviations above the
norm, low 2's PW's in the 99th percentile, and return intervals
upwards to 30 yrs. We like the new ERO slgt risk extension across
the FA thru Thursday. As to the marginal svr, we cannot rule out
an isolated stronger storm that maybe has enough support to push
out of a cluster and propagate some downward momentum into a
localized gust hazard, but the main impact hazard will continue to
be heavy rain/localized flooding potential.
Groundhog Day temps with attendant sky cover influence repeat as
well, generally lower half 80s for highs and around 70 for dew
points and lows, or within a couple degrees thereof.
.LONG TERM...(Friday through Monday)
Issued at 300 AM CDT Tue Jun 8 2021
The medium range models indicated that the pesky low pressure system
lurking in our area will merge with mid level shortwave energy
coming out of eastern Canada, while being motivated eastward by
another mid level shortwave traversing the upper Midwest. As a
result, initially warm and humid conditions for us will eventually
give way to slightly cooler, less humid conditions, plus an eventual
cessation of scattered, mainly afternoon and evening tstm activity.
Ridging aloft will generally get established with northerly low
level winds in place by the weekend. However, model consensus
suggested that the real punch of drier air and higher surface
pressures will arrive early Sunday from the north. So, Fri/Sat will
have a fairly decent coverage of showers and, to a lesser degree,
tstms, with the best PoP/QPF generally in southwestern IN and the
Pennyrile region of KY. Locally heavy rain is possible. Despite
waning deep moisture Sun, it is possible there could still be enough
instability/moisture for isolated activity to develop mainly east of
the MS River in the afternoon.
Highs near 90 Fri/Sat should cool to the middle 80s by Mon, with
lows mainly in the lower 70s Fri/Sat lowering well into the 60s by
Mon.
&&
.AVIATION...
Issued at 1243 PM CDT Tue Jun 8 2021
Showers continue to circulate north into the area as an upper low
moves slowly NE across MO. Impacts will be greatest this
afternoon to KCGI and KPAH with MVFR to occasionally IFR cigs.
Expect occasional MVFR cigs at other sites, with all sites going
to MVFR cigs after 06-07Z, except for IFR cigs at KCGI and KPAH.
Otherwise, expect occasional showers with isolated lightning
activity into tomorrow. Winds will average S to SW at 5 to near 10
knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
AVIATION...RS
Hazardous weather outlook, Jun 8, 2:50 AM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
350 AM CDT Tue Jun 8 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
350 AM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Heavy rainfall from thunderstorms causing localized flooding is
the main hazard to expect today and tonight. Lightning will also
be a hazard with any thunderstorm. It is possible a stronger
storm, mainly during the afternoon hours, could produce an
isolated wind gust capable of producing damage.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Almost daily storm chances will have heavy rain and lightning as
the main hazards.
.SPOTTER INFORMATION STATEMENT...
Spotters should stay abreast of weather updates in case their
activation is requested this afternoon.
Tornado, Spencer
- When
- June 8, 12:42 PM CST to 12:43 PM CST
- Where
- Spencer County, 1.52 mi NW of Chrisney to 1.53 mi NW of Chrisney
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 15 yd
- Reported by
- Emergency Manager
- Coordinates
- 38.036, -87.049
A member of the public videotaped a rope-like funnel cloud develop twice in open farmland near the intersection of County Road 1000 North and old Highway 231. A brief touchdown occurred, but no damage was reported. Peak winds were estimated near 65 mph.
Tornado, Gibson
- When
- June 8, 4:25 PM CST to 4:30 PM CST
- Where
- Gibson County, 1.04 mi SW of Patoka to 0.65 mi NW of Patoka
- Rating
- EF0
- Path length
- 1.27 mi
- Path width
- 60 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Crop damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 38.409, -87.593
The tornado began on the northwest side of Patoka along U.S. Highway 41. The tornado was captured on video. A barn roof and side walls were torn off. Part of the roof of a residence was damaged. One male was injured by airborne debris from his garage. The man received a concussion and some cuts. Limbs were broken off of several trees. Crops were damaged in a bean field. Peak winds were estimated near 85 mph.
Tornado, Pike
- When
- June 8, 6:12 PM EST to 6:18 PM EST
- Where
- Pike County, 0.7 mi SW of Alford to 1.8 mi NE of Alford
- Rating
- EF1
- Path length
- 2.5 mi
- Path width
- 30 yd
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.473, -87.259
A carport was damaged in Alford. Metal debris was on the roadway near the intersection of Highway 356 and Interstate 69 and near mile marker 50 on Interstate 69. Power lines were down near Highway 356 and County Road 475 North. The tornado was confirmed by trained spotters. Peak winds were estimated near 90 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 8, 20211 death · 1 event
- Drought in South Dakota, June 8 to 30, 2021$12 million · 11 events
- Flash Flooding and Heavy Rain in Mississippi, June 8 to 10, 2021$2.2 million · 6 events
- Drought in Minnesota, June 8 to 30, 2021$704,000 · 4 events
- Flash Flood and Damaging Winds in Massachusetts, June 8, 2021$84,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in New York, June 8, 2021$76,000 · 61 kt wind · 11 events
- Flash Flooding and Debris Flows in Puerto Rico, June 8 to 10, 2021$14,000 · 46 events
- Damaging Winds in Alabama, June 8, 2021$26,000 · 52 kt wind · 32 events
- Drought in Nebraska, June 8 to 30, 2021$100,000 · 1 event
- Flash Flooding in Pennsylvania, June 8, 2021$77,000 · 4 events
- Flash Flooding in New York, June 8, 2021$59,000 · 7 events
- Flash Flooding and Hail in Montana, June 8, 20214 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954078, 954067, 954075.